JAMES N. ATKINS, M.D.
To the editor: I read with interest the article by Lokich and Moore (1) on the palmar-plantar erythrodysesthesia syndrome associated with chemotherapy. I write to report the case of a patient with the same syndrome, who rather than receiving infusional chemotherapy received fluorouracil therapy in a weekly bolus.
A 51-year-old woman was diagnosed as having adenocarcinoma of the sigmoid colon with metastatic disease to the liver, as well as locally recurrent disease at the suture line. She was started on bolus therapy in September 1984. She received 1 g of fluorouracil intravenously per week after a 2-week escalation period and
Learn more about subscription options.
Register Now for a free account.
ATKINS JN. Fluorouracil and the Palmar-Plantar Erythrodysesthesia Syndrome. Ann Intern Med. 1985;102:419. doi: 10.7326/0003-4819-102-3-419_1
Download citation file:
Published: Ann Intern Med. 1985;102(3):419.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only